Alert archive / California / Wind Advisories in 2014
Wind Advisory 41, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 7, 2014, 3:04 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 3:04 PM PDT (22:04 UTC)
- Expired
- May 8, 2014, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
048 WWUS76 KLOX 072204 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 304 PM PDT WED MAY 7 2014 ...GUSTY SUNDOWNER WINDS THROUGH LATE TONIGHT... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF YESTERDAYS LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE GUSTY NORTHWEST TO NORTH WINDS ACROSS THE SANTA YNEZ RANGE AND PARTS OF THE SANTA BARBARA SOUTH COAST THROUGH LATE TONIGHT. CAZ039-052-080615- /O.NEW.KLOX.WI.Y.0041.140507T2204Z-140508T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 304 PM PDT WED MAY 7 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH LATE TONIGHT. WINDS SHOULD DIMINISH TO 15 TO 25 MPH LATE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA AND SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SUKUP
2 follow-up statements
820 WWUS76 KLOX 080546 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1046 PM PDT WED MAY 7 2014 ...GUSTY SUNDOWNER WINDS THROUGH LATE TONIGHT... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF YESTERDAYS LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE GUSTY NORTHWEST TO NORTH WINDS ACROSS THE SANTA YNEZ RANGE AND PARTS OF THE SANTA BARBARA SOUTH COAST THROUGH LATE TONIGHT. CAZ039-052-081000- /O.CON.KLOX.WI.Y.0041.000000T0000Z-140508T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1046 PM PDT WED MAY 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH LATE TONIGHT. WINDS SHOULD DIMINISH TO 15 TO 25 MPH LATE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA AND SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
321 WWUS76 KLOX 081004 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 304 AM PDT THU MAY 8 2014 CAZ039-052-081115- /O.EXP.KLOX.WI.Y.0041.000000T0000Z-140508T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 304 AM PDT THU MAY 8 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 7, 2:23 PM PDT, 41 minutes earlier.
Area forecast discussion, May 7, 2:23 PM PDT, 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 223 PM PDT WED MAY 7 2014 .SYNOPSIS... GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE FOR THE PARTS OF THE AREA AT TIMES THROUGH THE END OF THE WEEK. A WARMING TREND WILL CONTINUE INTO THURSDAY AS A RIDGE OF HIGH PRESSURE MOVES OVERHEAD...FOLLOWED BY SLIGHT WARMING THROUGH SATURDAY. A MORE SIGNIFICANT WARM IS EXPECTED FOR SUNDAY THROUGH THE MIDDLE OF NEXT WEEK AS A RIDGE AND OFFSHORE WINDS DEVELOP. && .SHORT TERM (TODAY-SAT)... A LOT OF STRATOCU FORMED ALONG THE CENTRAL COAST AND ACROSS THE LA BASIN AND VALLEYS TODAY AND HAS BEEN SLOWER TO BURN OFF THAN EXPECTED. THIS WAS LIKELY THE RESULT OF SOME LINGERING LOW LEVEL MOISTURE AND INSTABILITY ASSOCIATED WITH YESTERDAY UPPER LOW. CLOUDS IN THESE AREAS SHOULD DISSIPATE AROUND SUNSET...WITH THE LOSS OF DAY TIME HEATING...THEN REFORM OVERNIGHT. LOW CLOUD RE-DEVELOPMENT OVER THE LA COAST AND VALLEYS TONIGHT SHOULD BE HELPED BY THE SPIN UP OF ANOTHER EDDY. CONFIDENCE IS PRETTY LOW IN THE DEVELOPMENT OF LOW CLOUDS FOR LA COUNTY THOUGH...AS THERE ISN'T MUCH OF AN INVERSION. THE OTHER THING TO WATCH THIS EVENING WILL BE SOME GUSTY SUNDOWNER WINDS. A WIND ADVISORY WILL BE ISSUED THROUGH 3AM FOR THE SBA MOUNTAINS AND SOUTH COAST WITH THE AFTERNOON UPDATE. A FEW SITES ALONG THE SANTA YNEZ RANGE AND SOUTHEN FOOTHILLS ARE GUSTING TO 35 MPH AT THIS TIME AND SBA-SMX IS ALREADY AT -3.1MB...SO AN ADVISORY SEEMS LIKE A GOOD BET. A SIMILAR WIND ADVISORY MAY BE NEEDED TO TOMORROW EVENING AS WELL. MORE WARMING IS EXPECTED FOR THURSDAY...AS A WEAK 500MB RIDGE EMBEDDED IN THE NORTHWEST FLOW MOVES OVERHEAD. THERE WILL LIKELY BE SOME HIGH CLOUDS MOVING THROUGH WITH THE RIDGE THOUGH...WHICH WILL KEEP TEMPERATURES A COUPLE DEGREES COOLER THAN THEY COULD HAVE BEEN. SHOULD BE A BETTER CHANCE OF SOME STRATUS FOR THE LA COAST ON FRIDAY MORNING AS ANOTHER EDDY SPINS UP AND THE INVERSION STRENGTHENS A BIT. DURING THE DAY FRIDAY...500MB FLOW FLATTENS OUT AND BECOMES NORTHWEST AGAIN. AT THE SURFACE...WEST TO NORTHWEST FLOW STRENGTHENS A BIT AS A SURFACE LOW STARTS TO DEVELOP OVER THE DESERT. THIS WILL RESULT IN LITTLE CHANGE IN TEMPERATURES FROM THURSDAY. ADVISORY LEVEL SUNDOWNER WINDS WILL BE POSSIBLE FRIDAY AND SATURDAY. ON SATURDAY...AN INSIDE SLIDER STARTS TO PASS BY TO OUR NORTH AND EAST. OUT AHEAD OF THIS SYSTEM...SURFACE LOW PRESSURE OVER THE DESERT CONTINUES TO STRENGTHEN...RESULTING IN CONTINUED MODERATE WEST TO NORTHWEST FLOW AT THE SURFACE. TEMPERATURE-WISE...NOT MUCH CHANGE EXPECTED FROM FRIDAY. .LONG TERM (SUN-WED)... ON SUNDAY...THE SURFACE HIGH WILL START TO BUILDING INTO THE GREAT BASIN FOLLOWING THE PASSAGE OF THE INSIDE SLIDE...RESULTING IN THE DEVELOPMENT OF SOME OFFSHORE FLOW BY SUNDAY MORNING. OFFSHORE FLOW STRENGTHENS ON MONDAY AND TUESDAY AS THE SURFACE HIGH CONTINUES TO BUILD INTO THE GREAT BASIN. AT THE SAME TIME...A LARGE RIDGE OF HIGH PRESSURE IS EXPECTED TO DEVELOP OVER THE WEST COAST. THIS WILL RESULT IN A SIGNIFICANT WARM UP FOR THE REGION...WITH HIGHS IN THE VALLEYS EXPECTED TO BE IN THE MID 90S FOR TUESDAY AND WEDNESDAY. PRETTY GOOD CONFIDENCE IN THE LONG TERM FORECAST FOR THIS FAR OUT...AS MODELS SEEM TO BE IN GOOD AGREEMENT. WILL JUST HAVE TO FINE TUNE HOW HOT IT WELL GET AND HOW STRONG THE OFFSHORE WINDS WILL BE IN THE COMING DAYS. && .AVIATION...07/1800Z. PLENTY OF MOISTURE REMAINS ENTRENCHED IN THE COASTAL AND VALLEY SECTIONS AND MODEL PROGNOSTICATIONS INDICATE THAT THE MOISTURE WILL LIKELY RETURN TONIGHT. AN EDDY IS EXPECTED TO ASSIST CLOUD FORMATION IN LOS ANGELES COUNTY AND RESIDUAL MOISTURE WILL BRING CLOUDS BACK TO THE CENTRAL COAST. THERE IS LESS CERTAINTY REGARDING CLOUDS COMING BACK TO THE SANTA BARBARA COUNTY SOUTH COAST AND THE VENTURA COUNTY COAST. THE LA VALLEY TAFS WILL ALSO HAVE CLOUDS MOVING BACK IN AFTER MIDNIGHT. KLAX...GOOD CONFIDENCE IN THE RETURN OF CLOUDS THIS EVENING WITH MOSTLY CLOUDY SKIES UNTIL MIDDAY THURSDAY WHEN SKIES WILL AGAIN CLEAR OUT. THERE IS A 30 PERCENT CHANCE OF LOW CLOUDS MOVING IN PLUS OR MINUS TWO HOURS FROM THE TAF ESTIMATE. KBUR...GOOD CONFIDENCE IN THE RETURN OF CLOUDS AFTER MIDNIGHT WITH CLOUDY SKIES UNTIL LATE MORNING ON THURSDAY. THERE IS A 30 PERCENT CHANCE OF LOW CLOUDS MOVING IN PLUS OR MINUS TWO HOURS FROM THE TAF ESTIMATE. && .MARINE...07/300 PM PDT. WILL CONTINUE WITH THE IDEA OF A STRONG SMALL CRAFT ADVISORY...BUT WOULD NOT BE SURPRISED TO SEE SOME ISOLATED GUSTS TO 35 KNOTS DURING THE AFTERNOON AND EVENING. FOR THE OUTER WATERS...THE SMALL CRAFT ADVISORY WINDS WILL CONTINUE THROUGH TONIGHT...WHILE THE WINDS ACROSS THE INNER WATERS DIMINISH BELOW ADVISORY LEVELS THIS EVENING. SMALL CRAFT ADVISORY LEVEL WINDS ARE POSSIBLE AGAIN IN THE OUTER WATERS ON THURSDAY. FROM FRIDAY THROUGH THE WEEKEND...THE NORTHWEST FLOW WILL INCREASE AGAIN WITH GALE FORCE WINDS POSSIBLE ACROSS THE OUTER WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...SUKUP AVIATION/MARINE...SWEET SYNOPSIS...KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 7, 6:00 AM PDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED MAY 7 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-081300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY WINDS WILL CREATE LOCAL HAZARDS IN THE MOUNTAINS THIS MORNING. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:29 AM PDT | Small Craft Advisory | LOX | 25 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.